MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN ACCESS CATHETER

VERAN MEDICAL TECHNOLOGIES, INC SPIN ACCESS CATHETER
Model Number INS-5900
Medical Device Problem Codes Loose or Intermittent Connection (1371); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
Prior to the start of the case, a catheter (sac 90) was opened to confirm fit in the working channel of the scope.Dr noticed a metal piece on the catheter itself that is not typically there as it was fed into the channel.
 
Event or Problem Description
There was no impact on the patient or the procedure due to the reported issue.The navigated bronchoscopy was completed with no delay.
 
Additional Manufacturer Narrative
This report is being supplemented to correct information provided in the initial medwatch report, to provide additional information based on the investigation of the returned device, and additional information regarding the reported event.The subject device was returned for evaluation.It was confirmed there was a loose metal sleeve that inserted into the scope adapter.The metal sleeve was fully contained and able to be slid into place to provide function during insertion into the adapter.It was determined that the metal sleeve was unable to become detached from the device and therefore would not harm the patient.Adhesive was observed on the metal sleeve.According to the investigation, the investigator was unable to determine the reason for the metal sleeve being loose.The investigator determined the issue was possibly due to unusual force being applied while connecting to the adapter.Veran will continue to monitor field performance for this device.D9: date returned to manufacturer is unknown.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
SPIN ACCESS CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
christine hardin
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key11453000
Report Number3007222345-2021-00003
Device Sequence Number4047617
Product Code JAK
UDI-Device Identifier00815686021153
UDI-Public00815686021153
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2021
Device Model NumberINS-5900
Device Catalogue NumberINS-5900
Device Lot Number83554180803
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale